# SDR 2016FA0000394

- Difficulty date: July 26, 2016
- Submitted: August 30, 2016
- Operation: General aviation
- Make and model: Cessna 172P
- Aircraft time: 14,049 hours
- Engine: Lyc O320D2J
- Engine time: 6,652 hours
- Propeller: Mcauly 1C160DTM
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Battery Pack
- Part number: CR265003V
- Condition: Exploded
- Location: Elt
- Part time: 148 hours
- Component: Elt, Ameriking, AK451
- Component part number: 4500001
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ONE OF OUR AIRCRAFT WAS INSTALLED WITH ELT, MODEL AK-451 ON OCTOBER 2010.  ON MARCH 15, 2016 WE REPLACED THE BATTERY.  ON JULY 26, 2016 AIRCRAFT FLEW FOR TRAINING UNTIL 14:00 HOURS LOCAL TIME, AIRCRAFT WAS PARKED AND A TRAINEE AND PILOT INSTRUCTOR LEFT THE AIRCRAFT AND MAINTENANCE CREW DID POST FLIGHT INSPECTION.  ALL EMPLOYEES WENT HOME.  SAME AFTERNOON AT 17:00 HOURS HEARD 2 EXPLOSIONS AND SMOKE CAME FROM AIRCRAFT OBSERVED BY NEIGHBOR MECHANIC, THEN HE CALLED THE FIRE BRIGADE.  AFTER SMOKE CEASED FOUND EXPLOSION CAME FROM THE BATTERY OF ELT, ONE OF THE BATTERY CELLS EXPLODED AND WAS FOUND SOME DISTANCE AWAY FROM THE ELT UNIT.  THE ELT HAS LOGGED 148 HOURS SINCE INSTALLATION IN MARCH 2016.
